Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ibuprofen and Viread
Mar 29, 2004

I have heard that Viread can affect the kidneys, and so too can Ibuprofen. Is taking these two drugs dangerous? I experience headaches from Viread, and take Ibuprofen to help alleviate it. Thank you for your help!

Response from Dr. Conway

To date, Viread has affected the kidneys in any significant way in people taking it in salvage therapy, and then almost always (if not always) when there were other factors contributing to kidney problems. In large numbers of drug-naive patients taking Viread, there have been no cases of significant nephrotoxicity.

It is true that Ibuprofen can, in a small number of cases, cause kidney problems. However, if your renal function is normal to start with, I would not worry about combining the Viread and Ibuprofen, especially if this is first line therapy.

It would probably be a good idea to get a blood test to monitor your renal function right now, and repeat it in one month, to make sure everything is OK.



Previous
Cholesterol/ Tryglicerides concern
Next
On treatment and dealing with boils

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement